MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752413
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the probe had poor cutting before vitrectomy surgery.The aspiration was good.The surgery was completed on the same day after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe with tip protector in a pouch was received for the report.The returned sample was visually inspected and was found to be nonconforming as orange/brown foreign material was observed inside the port.The sample was then functionally tested for actuation and cut and was found to be conforming for both functional tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, and o-rings are all intact.A review of the device history record traceable to the lot number obtained from the device's radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Photo attached to the file was reviewed by the manufacturing site.Photo is of a pak label, reported product and lot information is confirmed.The reported issue could not be confirmed from the photo review.The investigation conducted a non-conformance review of the lot number obtained from the device¿s rfid tag.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications.A nonconformance investigation has been completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23494420
Report Number1644019-2025-04556
Device Sequence Number13038146
Product Code LRO
UDI-Device Identifier00380657524136
UDI-Public(01)00380657524136(17)270331(11)250401(10)17C2VE
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752413
Device Lot Number17C2VE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown